Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 404, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 5, 2003, 5:49 PM CDT for Robertson County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2003, 5:49 PM CDT (22:49 UTC)
- Expired
- Oct 5, 2003, 6:00 PM CDT
- In force
- 11 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 052249 SVRFTW TXC395-052300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CDT SUN OCT 5 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 600 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES EAST OF HEARNE...MOVING SOUTHEAST AT 20 MPH. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3102 9672 3075 9655 3099 9636 3113 9645 $$ ROBBINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:07 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 3:07 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT SUN OCT 5 2003 .DISCUSSION... WEAK COLD FRONT IN AREA WILL CONTINUE TO BE FOCUS FOR CONVECTION INTO MONDAY...BUT BEST CHANCES WILL BE TONIGHT AND EARLY MONDAY... ESPECIALLY IN THE SOUTH. ONCE AGAIN ETA SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION...WITH MOS NUMBERS A CROSS BETWEEN NGM AND AVN. HOWEVER...MODELS DO NOT SEEM TO HAVE A GOOD HANDLE ON MOISTURE... WITH MID 60S OR HIGHER DEWPOINTS SETTLED WELL NORTH INTO THE AREA. EAST WINDS WILL BRING IN SOME DRIER AIR...BUT OVERALL...EXPECT SLIGHTLY HIGHER DEWPOINTS...ESPECIALLY IN THE SOUTHERN PORTION. CURRENT ACTIVITY IN THE SOUTHERN PORTION OF NORTH TEXAS WILL CONTINUE TO MOVE EAST AS THE UPPER WAVE EXITS THE REGION. NEXT WAVE ALREADY BEGINNING TO FIRE CONVECTION IN WEST TEXAS...AND IT SHOULD AFFECT NORTH TEXAS LATER TONIGHT...PRIMARILY AFTER MIDNIGHT. ALL THE ACTIVITY SHOULD EXIT THE REGION DURING THE DAY MONDAY. TEMPERATURES WILL REMAIN COOLER THAN MOS...BUT WILL GRADUALLY WARM TO MORE SEASONAL READINGS BY MID WEEK. MODELS HAVE BEEN SOMEWHAT INCONCLUSIVE AS TO END OF WEEK SOLUTION. UNTIL THERE SEEMS TO BE A BETTER CONSENSUS...WE WILL CONTINUE WITH THE CURRENT FORECAST FOR THE LATTER PART OF THE WEEK AND NEXT WEEKEND. && DFW 66 80 64 83 / 30 20 0 0 ACT 68 84 64 86 / 50 30 0 0 PRX 63 78 64 80 / 20 20 0 0 DTO 65 80 65 82 / 20 20 0 0 TKI 64 80 65 82 / 20 20 0 0 DAL 66 80 65 83 / 30 20 0 0 TRL 66 80 65 84 / 30 20 0 0 CRS 67 82 64 85 / 30 30 0 0 TPL 69 84 66 86 / 50 30 0 0 && .FWD... TX...NONE. && 42
Hazardous weather outlook, Oct 5, 3:00 PM CDT, 2 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...AFTERNOON UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SUN OCT 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...MAINLY SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. ANOTHER CHANCE OF SCATTERED THUNDERSTORMS WILL ACCOMPANY ANOTHER DISTURBANCE OVERNIGHT. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED...BUT SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE ONCE AGAIN MONDAY...AS A FRONT REMAINS NEARLY STATIONARY ACROSS NORTH TEXAS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL PLAINS. SIGNIFICANT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MOST LIKELY SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. 58/25
In the hours before
Local storm report, Oct 5, 5:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT SUN OCT 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM HEARNE TX 68 MPH TSTM GUST
10/05/03 ROBERTSON OBSERVATION SITE AT
HEARNE, TX REPORTED SEVERE
THUNDERSTORM GUST. SEVERAL
TREES BLOWN DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.